Alert archive / Kansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 251, NWS Wichita, KS

June 23, 2019Ellsworth County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 23, 2019, 6:33 PM CDT for Ellsworth County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 6:33 PM CDT (23:33 UTC)
Expired
Jun 23, 2019, 7:30 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Ellsworth County, KS

The radar

The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:40 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 23, 3:40 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
340 PM CDT Sun Jun 23 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 338 PM CDT Sun Jun 23 2019

Forecast Headline: Flash Flood Watch That Had Been In Effect For
Nearly All Areas Until 1 AM CDT Tonight Is Being Cancelled.

Tonight:
The greatest change was to cancel the Flash Flood Watch that had
been in effect for nearly all areas until 1 AM CDT. A pronounced
upper-deck shortwave that is positioned over Southwestern Nebraska
& Northwest KS this afternoon will scoot E this evening along the
Nebraska/KS border this eve & should reach the Nebraska/IA border
late tonight. The wave would then be forced to lift NE early Mon
morning as it encounters a STRONG upper-deck ridge punching from
about WV to Hudson Bay. This would push the attendant cold front,
that this afternoon curves from the IA/Nebraska border thru South-
Central KS to West TX, E/SE the rest of the afternoon & evening.
The front should exit Southeast KS by ~6 PM & with much drier air
spreading across KS, the chances for additional heavy rains have
ended. The PoPs have been lowered considerably to 15-25% with the
slightly higher PoPs assigned to Southeast KS.

Mon-Wed Night:
There'll be nice weather to start the work-week as the upper-deck
shortwave continues to lift NE across Southern Ontario that would
allow a slowly-amplifying upper-deck ridge to spread across the
Northern & Central Plains. There is a chance that a few
thunderstorms will pop up late Tue afternoon & evening as a subtle
mid-level shortwave ventures E/SE across Nebraska. It'll get
warmer & increasingly humid Tue & Wed as southerly flow returns to
KS.

.LONG TERM...(Thursday through Sunday)
Issued at 338 PM CDT Sun Jun 23 2019

The upper-deck ridge will really amplify Fri & Sat & be anchored
over all of the Great Plains. This would allow more-than-ample
time for us to dry out from the tremendous rainfall that occurred
yesterday & last night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1258 PM CDT Sun Jun 23 2019

Main aviation concerns will be storms today along with some lower
clouds.

Overnight MCS has pushed into AR and eastern OK. Meanwhile. a weak
cold front/surface trough stretches in a north/south fashion just
west of I-135. Some MVFR ceilings have developed just behind the
front over central KS and should persist for a few more hours. Not
out of the question some of these lower cigs may make it further
east today. Scattered storms are expected over northwest KS and
may start to reach our western flank after 21z, however confidence
isn't high enough at this point to insert into TAFs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    59  82  64  89 /  20  10   0  10
Hutchinson      57  83  64  90 /  20  10   0  10
Newton          57  81  64  88 /  20  10   0  10
ElDorado        57  80  63  88 /  20  10   0  10
Winfield-KWLD   60  82  64  88 /  20  10   0  10
Russell         53  84  63  91 /  20  10   0  10
Great Bend      54  83  63  91 /  20  10   0  10
Salina          56  83  65  91 /  20  10   0  10
McPherson       56  82  64  90 /  20  10   0  10
Coffeyville     62  82  64  88 /  20  10   0  10
Chanute         60  80  63  88 /  20  10   0  10
Iola            60  80  63  88 /  20  10   0  10
Parsons-KPPF    61  81  63  88 /  20  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...RBL
Hazardous weather outlook, Jun 23, 5:36 PM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
536 PM CDT Sun Jun 23 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242245-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
536 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for much of Central, South-Central
and Southeast Kansas.

.DAY ONE...Tonight

A couple of isolated thunderstorms that may produce nickel-sized
hail and 50 to 55 mph gusts will cross Central Kansas early this
evening. A few thunderstorms remain possible for Southeast Kansas
this evening but should be neither strong nor severe.

River flooding is likely or ongoing at various forecast points.
Please refer to the latest flood warnings and statements for the
most up to date information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

River flooding is likely to continue through at least mid-week at
various river forecast points. See the latest flood warnings and
statements for the most up to date information.

Scattered thunderstorms that may produce nickel-sized hail and 50 to
55 mph gusts are possible primarily Tuesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Jun 23, 1:41 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLOOD            2 NW EARLTON            37.61N 95.49W
06/23/2019                   NEOSHO             KS   TRAINED SPOTTER

            WATER REPORTED OVER CHASE RD BETWEEN 160TH
            AND 180TH.

&&
Local storm report, Jun 23, 2:03 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLOOD            1 E PARSONS             37.34N 95.25W
06/23/2019                   LABETTE            KS   LAW ENFORCEMENT

            WATER OVER ROAD ON 26,000 AND NORTH 10TH STREET. ROAD
            CLOSED.

&&

METZGER
Local storm report, Jun 23, 2:04 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLOOD            2 WSW BARTLETT          37.05N 95.24W
06/23/2019                   LABETTE            KS   LAW ENFORCEMENT

            US HIGHWAY 166 FLOODED AT LAKE CREEK. THIS SECTION US
            HIGHWAY 166 IS CLOSED.

&&

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:17 PM CDTSpecial Weather StatementICTHarper28 min
Jun 22, 7:40 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner65 min
Jun 22, 7:46 PM CDTFlash Flood WarningICTHarper4 hr
Jun 22, 7:53 PM CDTRiver Flood WarningICTMarion48 hr
Jun 22, 8:04 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner56 min
Jun 22, 8:12 PM CDTSpecial Weather StatementICTWilson33 min
Jun 22, 8:19 PM CDTSpecial Weather StatementICTChase41 min
Jun 22, 8:50 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood, Sedgwick, Sumner43 min
Jun 22, 8:56 PM CDTRiver Flood WarningICTMcPherson, Saline63 hr
Jun 22, 8:57 PM CDTRiver Flood WarningICTSaline23 hr
Jun 22, 8:58 PM CDTRiver Flood WarningICTSaline3 days
Jun 22, 9:21 PM CDTSpecial Weather StatementICTHarvey24 min
Jun 22, 9:29 PM CDTSpecial Weather StatementICTGreenwood, Woodson31 min
Jun 22, 9:37 PM CDTSpecial Weather StatementICTElk23 min
Jun 22, 10:06 PM CDTSpecial Weather StatementICTSaline24 min
Jun 22, 11:00 PM CDTSpecial Weather StatementICTChautauqua, Elk, Wilson30 min
Jun 22, 11:08 PM CDTSpecial Weather StatementICTSedgwick37 min
Jun 22, 11:13 PM CDTSpecial Weather StatementICTMarion32 min
Jun 22, 11:30 PM CDTFlash Flood WarningICTHarper4 hr
Jun 22, 11:33 PM CDTSpecial Weather StatementICTChautauqua, Elk, Wilson, Woodson57 min
Jun 23, 12:36 AM CDTSpecial Weather StatementICTGreenwood9 min
Jun 23, 12:43 AM CDTSpecial Weather StatementICTChase17 min
Jun 23, 12:44 AM CDTSpecial Weather StatementICTGreenwood31 min
Jun 23, 12:47 AM CDTSevere Thunderstorm WarningICTChase43 min
Jun 23, 12:51 AM CDTRiver Flood WarningICTWilson27 hr
Jun 23, 12:56 AM CDTSpecial Weather StatementICTRice, Saline34 min
Jun 23, 1:30 AM CDTSpecial Weather StatementICTRice, Saline30 min
Jun 23, 1:49 AM CDTRiver Flood WarningICTWilson38 hr
Jun 23, 1:49 AM CDTRiver Flood WarningICTMontgomery, Wilson48 hr
Jun 23, 1:49 AM CDTRiver Flood WarningICTMontgomery19 hr
Jun 23, 2:00 AM CDTSpecial Weather StatementICTMcPherson, Reno, Rice, Saline30 min
Jun 23, 2:11 AM CDTRiver Flood WarningICTChase65 hr
Jun 23, 2:30 AM CDTSpecial Weather StatementICTHarvey, Marion, Sedgwick30 min
Jun 23, 2:41 AM CDTRiver Flood WarningICTButler47 hr
Jun 23, 2:43 AM CDTRiver Flood WarningICTSumner3 days
Jun 23, 2:43 AM CDTRiver Flood WarningICTCowley5 days
Jun 23, 2:51 AM CDTRiver Flood WarningICTSumner54 hr
Jun 23, 3:01 AM CDTFlash Flood WarningICTHarper6 hr
Jun 23, 3:02 AM CDTSevere Thunderstorm WarningICTHarper, Kingman58 min
Jun 23, 3:03 AM CDTSpecial Weather StatementICTChase, Marion57 min
Jun 23, 3:04 AM CDTRiver Flood WarningICTReno, Rice24 hr
Jun 23, 3:05 AM CDTSpecial Weather StatementICTHarvey25 min
Jun 23, 3:17 AM CDTTornado WarningICTHarper14 min
Jun 23, 3:32 AM CDTAreal Flood WarningICTHarvey, McPherson, Marion, Reno9 hr
Jun 23, 3:39 AM CDTTornado Warning Tornado observedICTHarper, Kingman20 min
Jun 23, 3:52 AM CDTSpecial Weather StatementICTHarper38 min
Jun 23, 4:03 AM CDTSpecial Weather StatementICTKingman27 min
Jun 23, 4:04 AM CDTAreal Flood WarningICTKingman8 hr
Jun 23, 4:31 AM CDTSevere Thunderstorm WarningICTCowley, Harper, Sedgwick, Sumner59 min
Jun 23, 4:42 AM CDTTornado WarningICTCowley, Sumner33 min
Jun 23, 4:55 AM CDTSevere Thunderstorm WarningICTButler, Sedgwick50 min
Jun 23, 4:58 AM CDTTornado WarningICTButler, Sedgwick34 min
Jun 23, 5:13 AM CDTTornado WarningICTButler, Cowley47 min
Jun 23, 5:30 AM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood45 min
Jun 23, 5:32 AM CDTSevere Thunderstorm WarningICTCowley58 min
Jun 23, 5:50 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk40 min
Jun 23, 6:07 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson68 min
Jun 23, 6:40 AM CDTAreal Flood WarningICTChautauqua, Elk, Montgomery6 hr
Jun 23, 6:55 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho50 min
Jun 23, 7:14 AM CDTSevere Thunderstorm WarningICTMontgomery16 min
Jun 23, 8:23 AM CDTRiver Flood WarningICTChase, Lyon3 days
Jun 23, 8:27 AM CDTRiver Flood WarningICTButler, Cowley14 hr
Jun 23, 8:40 AM CDTRiver Flood WarningICTCowley14 hr
Jun 23, 8:48 AM CDTRiver Flood WarningICTHarvey, Reno13 hr
Jun 23, 8:48 AM CDTRiver Flood WarningICTHarvey13 hr
Jun 23, 8:48 AM CDTRiver Flood WarningICTSedgwick44 hr
Jun 23, 8:55 AM CDTRiver Flood WarningICTReno18 hr
Jun 23, 8:55 AM CDTRiver Flood WarningICTReno, Sedgwick3 days
Jun 23, 8:55 AM CDTRiver Flood WarningICTSedgwick13 hr
Jun 23, 8:55 AM CDTRiver Flood WarningICTSedgwick, Sumner48 hr
Jun 23, 9:16 AM CDTRiver Flood WarningICTAllen, Neosho54 hr
Jun 23, 9:16 AM CDTRiver Flood WarningICTNeosho11 hr
Jun 23, 9:16 AM CDTRiver Flood WarningICTLabette, Neosho41 hr
Jun 23, 9:16 AM CDTRiver Flood WarningICTCherokee, Labette56 hr
Jun 23, 11:39 AM CDTAreal Flood WarningICTHarvey, McPherson, Marion, Reno, Rice, Saline71 hr
Jun 23, 1:48 PM CDTAreal Flood WarningICTLabette, Neosho24 hr
Jun 23, 2:02 PM CDTRiver Flood WarningICTButler, Cowley13 hr
Jun 23, 3:10 PM CDTRiver Flood WarningICTAllen22 hr
Jun 23, 5:40 PM CDTSevere Thunderstorm WarningICTBarton, Russell65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.